MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Purulent Discharge (1812); Fever (1858); Unspecified Infection (1930); Injury (2348); Impaired Healing (2378); Ascites (2596); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after implant, the patient experienced abscess, infection, open wound, mesh had bunched down and withdrawn nearly 7 cm from where it had been anchored, phlegmon surrounding mesh and intraabdominal fluid, abdominal pain, fever, murky fluid, large purulent phlegmon, and mesh had bunched down around the phlegmon and withdrawn from where it had been previously anchored.Post-operative patient treatment included aspiration of subfascial abscess, wound left open with packing, complex open abdominal wound closure, explantation of infected mesh as well as incision and drainage of intraabdominal fluid consistent with abscess.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8987470
Report Number1219930-2019-05134
Device Sequence Number14169950
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Device Lot NumberA1C0052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;